Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 225, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 26, 2012, 9:37 PM CDT for Hansford County, Ochiltree County, Texas. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2012, 9:37 PM CDT (02:37 UTC)
- Expired
- Sep 26, 2012, 10:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hansford County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 10:00 PM CDT | TSTM WND DMG | 11 Wsw Perryton, TX | POWER LINES BLOWN DOWN AND IRRIGATION SPRINKLER SYSTEM KNOCKED OVER. TIME IS ESTIMATED BASED ON RADAR. |
| Sep 26, 10:08 PM CDT | HAIL 1.25 | 2 Nw Farnsworth, TX | REPORTED QUARTER SIZE TO HALF DOLLAR SIZE HAIL |
| Sep 26, 10:30 PM CDT | TSTM WND GST 60 | Farnsworth, TX | |
| Sep 26, 10:30 PM CDT | HAIL 1 | Farnsworth, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 26, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2656 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
534 WUUS54 KAMA 270237 SVRAMA TXC195-357-270330- /O.NEW.KAMA.SV.W.0225.120927T0237Z-120927T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 937 PM CDT WED SEP 26 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HANSFORD COUNTY IN THE PANHANDLE OF TEXAS... OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 1030 PM CDT * AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTH NORTHEAST OF SPEARMAN...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... SPEARMAN... PERRYTON... WOLF CREEK PARK... WAKA... FARNSWORTH... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3620 10056 3613 10121 3650 10147 3650 10057 TIME...MOT...LOC 0235Z 255DEG 14KT 3645 10115 $$ ANDRADE
1 follow-up statement
618 WWUS54 KAMA 270306 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1006 PM CDT WED SEP 26 2012 TXC195-357-270330- /O.CON.KAMA.SV.W.0225.000000T0000Z-120927T0330Z/ HANSFORD TX-OCHILTREE TX- 1006 PM CDT WED SEP 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OCHILTREE AND EASTERN HANSFORD COUNTIES UNTIL 1030 PM CDT... AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST SOUTHWEST OF PERRYTON...MOVING EAST SOUTHEAST AT 30 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... SPEARMAN... PERRYTON... WOLF CREEK PARK... WAKA... FARNSWORTH... LAT...LON 3613 10121 3649 10147 3650 10057 3620 10056 TIME...MOT...LOC 0305Z 289DEG 55KT 3631 10078 $$ ANDRADE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 7:18 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 26, 7:18 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 718 PM CDT WED SEP 26 2012 .AVIATION... /00Z TAFS/ COMPLEX AVIATION FORECAST SHAPING UP OVER THE NEXT 24 HOURS. ONGOING CONVECTION IS CURRENTLY NORTH AND WEST OF KGUY/KDHT AND WELL EAST OF THE KAMA TERMINAL. CURRENT RADAR REFLECTIVITY IMAGERY SHOWS ADDITIONAL DEVELOPMENT IN EASTERN NEW MEXICO WHICH THE 18Z TTU WRF AND 21Z HRRR ARE DEPICTING THIS INCREASING IN COVERAGE AS IT MOVES ACROSS THE PANHANDLES LATER TONIGHT. HAVE KEPT IN PREVIOUS MENTION OF -SHRA AS COOLING BOUNDARY LAYER TEMPS SHOULD LIMIT THE INSTABILITY AND THUS LOWER THE CHANCES FOR THUNDER DEVELOPMENT. LOW CLOUDS AND FOG ARE POSSIBLE AT KGUY/KDHT THURSDAY MORNING WHERE A LITTLE BETTER LOW LEVEL MOISTURE WILL RESIDE. HOWEVER HAVE KEPT CONDITIONS AT MVFR AS CONFIDENCE IS NOT TOO HIGH THAT WORSENING CONDITIONS WILL DEVELOP. HAVE KEPT A VFR FORECAST IN AT KAMA BUT MAY HAVE TO AMEND IF TRENDS SUGGEST CIGS AND/OR VISBYS LOWERING BELOW MVFR. STORMS CAN DEVELOP AT THE TERMINALS THURSDAY BUT HAVE OPTED TO LEAVE MENTION OUT OF THE TAFS DUE TO LOW CONFIDENCE ON TIMING AND WHERE STORMS WILL DEVELOP. CLK && .PREV DISCUSSION... /ISSUED 351 PM CDT WED SEP 26 2012/ DISCUSSION... THROUGH TONIGHT: A RATHER COMPLICATED AND SOMEWHAT LOW CONFIDENCE FORECAST HAS EVOLVED TODAY. A WEAK SURFACE TROUGH CURRENTLY STRETCHES FROM THE SOUTHERN TEXAS PANHANDLE TO NEAR THE RED RIVER. IN THE UPPER-LEVELS A CLOSED LOW CONTINUES TO SPIN OVER THE WESTERN COLORADO WITH A SUBTLE SHORTWAVE TROUGH...EJECTING OUT OF THIS LOW...NOW APPROACHING EASTERN NEW MEXICO. LARGE SCALE FORCING FOR ASCENT WILL BE ON THE INCREASE THROUGH THIS EVENING...AND WE EXPECT ISOLATED TO WIDELY SCATTERED CONVECTION TO INITIATE SOUTH AND WEST OF A BOISE CITY TO SHAMROCK LINE THROUGH 7 PM. A LOOSELY ORGANIZED COMPLEX OF STORMS MAY EVOLVE AFTER 11 PM ALONG AND EAST OF A GUYMON TO CLARENDON LINE AND STEADILY MARCH EASTWARD OVERNIGHT. BASED ON THIS SCENARIO...WE THINK THE HIGHEST SEVERE WEATHER CHANCES WILL BE THROUGH MIDNIGHT. MIXED LAYER CAPE VALUES WILL BE UP TO 2000 J/KG IN THE SOUTHEAST WITH EFFECTIVE BULK SHEAR VALUES UP TO 45 KT ACROSS MOST OF THE AREA. AS A RESULT...LARGE HAIL UP TO THE SIZE OF HALF DOLLARS AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARDS. THE HAIL THREAT WILL LIKELY BE HIGHEST ACROSS THE SOUTHEAST TEXAS PANHANDLE WHERE THE AIR MASS IS MOST UNSTABLE AND HAIL GROWTH CAPE VALUES WILL BE AS HIGH AS 600 J/KG. BELIEVE THE ATMOSPHERE WILL BE WORKED OVER ENOUGH OVERNIGHT THAT THIS MAY LIMIT THE COVERAGE OF ADDITIONAL THUNDERSTORMS. THEREFORE...WE LOWERED POPS FOR THE OVERNIGHT HOURS. THURSDAY-THURSDAY NIGHT: ANOTHER TRICKY FORECAST IS IN STORE FOR TOMORROW AND THE BEST THUNDERSTORM CHANCES WILL LARGELY DEPEND ON WHERE THE SURFACE FRONT SETS UP. THE NAM AND ECMWF KEEP THE FRONT JUST NORTH OF INTERSTATE 40 WHILE THE GFS AND GGEM KEEP THE FRONT ACROSS THE NORTHERN TEXAS PANHANDLE. EXTENSIVE LOW CLOUDS WILL ALSO COMPLICATE HIGH TEMPERATURES DURING THE AFTERNOON WITH HIGHS NEAR 70 EXPECTED IN THE NORTHWEST AND MID 70S IN THE SOUTHEAST. THESE LOW CLOUDS WILL ALSO HAVE A LARGE IMPACT ON HOW UNSTABLE THE ATMOSPHERE CAN BECOME. IF THE LOW CLOUDS ARE STUBBORN TO BREAK...THIS COULD LEAD TO A VERY MARGINAL SEVERE WEATHER EVENT. AT THIS TIME..WE THINK THERE WILL BE ENOUGH BREAKS IN THE CLOUDS TO DESTABILIZE THE ATMOSPHERE SUFFICIENTLY FOR SEVERE STORMS. IN FACT...A FEW SEVERE STORMS CANNOT BE RULED OUT JUST ABOUT ANYWHERE DURING THE AFTERNOON AND EVENING...BUT THE HIGHER PROBABILITIES LOOK TO EXIST SOUTH OF A DALHART TO CANADIAN LINE. DEEP LAYER BULK SHEAR VALUES WILL RANGE BETWEEN 30 AND 40 KT ALONG WITH MIXED LAYER CAPE VALUES UP TO 1000 J/KG. AS A RESULT...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. MORE WIDESPREAD RAIN CHANCES LOOK TO EVOLVE DURING THE LATE EVENING AND OVERNIGHT HOURS. LOCALLY HEAVY RAIN WILL ALSO CONTINUE TO BE A CONCERN. FRIDAY-WEDNESDAY: THUNDERSTORMS CHANCES WILL CONTINUE THROUGH SUNDAY NIGHT BEFORE DRIER CONDITIONS RETURN FOR EARLY NEXT WEEK. NO SEVERE WEATHER IS ANTICIPATED DURING THIS TIME FRAME AS THE ENVIRONMENT SHOULD BE WEAKLY UNSTABLE ALONG WITH POOR DEEP LAYER WIND SHEAR IN PLACE. TEMPERATURES WILL BE NEAR TO BELOW NORMAL FRIDAY AND SATURDAY BEFORE A WARMING TREND BEGINS SUNDAY. JACKSON FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THROUGH WEDNESDAY AS 20-FOOT WINDS WILL REMAIN BELOW 15 MPH AND/OR RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Sep 26, 4:10 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 410 PM CDT WED SEP 26 2012 OKZ001>003-TXZ001>020-271100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 410 PM CDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS EXPECTED THIS AFTERNOON INTO TONIGHT. THESE STORMS COULD BECOME SEVERE THROUGH 11 PM...WITH LARGE HAIL UP TO THE SIZE OF HALF DOLLARS AND DAMAGING WINDS IN EXCESS OF 60 MPH BEING THE PRIMARY HAZARDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE PANHANDLES UNTIL 11 PM. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE PANHANDLES THURSDAY THROUGH SUNDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING AND POSSIBLY AGAIN ON THURSDAY. JACKSON
In the hours before
Special weather statement, Sep 26, 9:10 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 910 PM CDT WED SEP 26 2012 TXZ003-004-270245- HANSFORD TX-OCHILTREE TX- 910 PM CDT WED SEP 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OCHILTREE AND NORTHERN HANSFORD COUNTIES UNTIL 945 PM CDT... AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTH OF SPEARMAN...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN HANSFORD AND NORTHWESTERN OCHILTREE COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3650 10089 3631 10102 3637 10154 3649 10152 TIME...MOT...LOC 0209Z 276DEG 22KT 3645 10123 ANDRADE
Local storm report, Sep 26, 9:14 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
914 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL GUYMON 36.69N 101.48W
09/26/2012 E1.00 INCH TEXAS OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1200689
KRAUSELocal storm report, Sep 26, 9:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
915 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 1 N GUYMON 36.70N 101.48W
09/26/2012 E1.00 INCH TEXAS OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1200690
LGLocal storm report, Sep 26, 9:20 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
920 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL HOOKER 36.86N 101.21W
09/26/2012 E1.75 INCH TEXAS OK PUBLIC
&&
EVENT NUMBER AMA1200691
KRAUSELocal storm report, Sep 26, 9:23 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
923 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL HOOKER 36.86N 101.21W
09/26/2012 E1.00 INCH TEXAS OK PUBLIC
&&
EVENT NUMBER AMA1200692
JACKSONLocal storm report, Sep 26, 9:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
926 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL HOOKER 36.86N 101.21W
09/26/2012 E1.25 INCH TEXAS OK PUBLIC
&&
EVENT NUMBER AMA1200693
JACKSONThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 9:10 PM CDT | Special Weather Statement | AMA | Hansford | 35 min |
| Sep 26, 9:37 PM CDT | Areal Flood Advisory | AMA | Hansford, Lipscomb, Ochiltree | 5 hr |
| Sep 26, 10:14 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 91 min |
| Sep 26, 11:47 PM CDT | Special Weather Statement | AMA | Lipscomb | 28 min |
| Sep 27, 4:47 AM CDT | Special Weather Statement | AMA | Deaf Smith | 58 min |
| Sep 27, 5:45 AM CDT | Special Weather Statement | AMA | Armstrong, Randall | 60 min |
| Sep 27, 7:38 AM CDT | Areal Flood Advisory | AMA | Armstrong, Collingsworth, Donley | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.